If you, your relative, or your friend have been recently prescribed Cipralex (Escitalopram) and have concerns about its side effects (weight gain) that may occur during the treatment, keep reading this article as it will help you to understand more about it.

Does Cipralex cause weight gain?

Cipralex belongs to the selective serotonin reuptake inhibitors (SSRI) class of drugs, usually prescribed for depression and anxiety disorders. Many medications belonging to the SSRI class are associated with weight gain, especially when used in the long term (treatment period over six months).

However, Cipralex does not cause weight gain; it is more likely to cause weight loss. If there are any weight changes at all, inform the doctor immediately. They can offer tips for weight management.

Can you lose weight on Cipralex?

Like all other medications, Cipralex also has some side effects. One of the possible side effects of using Cipralex is that it causes weight loss or decreased appetite. However, more thorough research needs to be conducted to link Cipralex and weight changes.

If you or someone you know are a teenager and are prescribed Cipralex for a long time, you or they should have their growth and weight checked regularly.

Why does Cipralex cause weight gain?

Cipralex is not associated with weight gain, unlike other medications belonging to the SSRI class. One of the side effects of using Cipralex is decreased appetite or weight loss.

Though the medication will not affect everyone similarly, some reports suggest it may cause weight gain in a few individuals.

ALSO READ  Weight Loss Medications & Injections - Are they for you?

More research needs to be conducted to establish a link between Cipralex and weight changes.

How common is it to gain weight on Cipralex?

It is uncommon to gain weight while taking Cipralex. One of the possible side effects of the medication is decrease in appetite or weight loss.

Not everyone on Cipralex will experience weight changes as the medication affects each individual differently.

Can my infant experience poor weight gain if I am on Cipralex while breastfeeding?

There is limited information available that indicates Cipralex doses up to 20 mg to the mother produce low levels of Escitalopram in the milk and may not cause any adverse effects in the infants.

But if you are on Cipralex and are breastfeeding, you should monitor your infant for side effects. Restlessness, excessive drowsiness, poor feeding, agitation, and poor weight gain have been reported in breastfed infants.

Why does Cipralex cause weight gain as a side effect?

Research believes improvement in the mood while taking an antidepressant may cause an increase in your appetite, which causes weight gain. However, weight loss or decreased appetite is most commonly noticed in the majority of the individuals who are on treatment with Cipralex. 

What is Cipralex?

Cipralex (Escitalopram) is a prescription medication used to treat depression and anxiety disorder. It can be prescribed to adults and teenagers aged 12 years and above.

Cipralex works by increasing the amount of serotonin (a natural chemical in the brain that helps maintain mental balance). 


Recommended reading for you

  1. Cipralex: Dealing with Side Effects of Antidepressant (Opens in a new browser tab)
  2. Can you drink alcohol while on Cipralex? Seizures & blackouts explained – Canada (Opens in a new browser tab)
  3. Antidepressants: Cipralex Vs Citalopram, Side Effects (Opens in a new browser tab)
  4. Anxiety Medication: Cipralex Vs. Buspirone, Side Effects, And Treatment (Opens in a new browser tab)
ALSO READ  Can you drink alcohol while on Cipralex? Seizures & blackouts explained - Canada

Read More... 2841 Views